Alert archive / Texas / Red Flag Warnings in 2025
Red Flag Warning 18, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Apr 16, 2025, 3:07 PM CDT for 11 counties in Texas; 5 counties in New Mexico. It took effect at Apr 17, 2025, 10:00 AM CDT. It was in force for 12 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 16, 2025, 3:07 PM CDT (20:07 UTC)
- In effect from
- Apr 17, 2025, 10:00 AM CDT
- Expired
- Apr 17, 2025, 10:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Chaves County, NM, Eddy County, NM, Lea County, NM, Lincoln County, NM, Otero County, NM, Andrews County, TX, Brewster County, TX, Culberson County, TX, Dawson County, TX, Gaines County, TX, Jeff Davis County, TX, Loving County, TX, Presidio County, TX, Reeves County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 148 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 11:15 AM CDT | NON-TSTM WND GST 60 | 2 S Fort Stanton, NM | AWOS station KSRR Sierra Blanca Rgnl Arpt. |
| Apr 17, 11:30 AM CDT | NON-TSTM WND GST 67 | 2 Ese Nogal, NM | Mesonet station NMC62 Nogal. |
| Apr 17, 12:55 PM CDT | HIGH SUST WINDS 43 | 2 S Fort Stanton, NM | AWOS station KSRR Sierra Blanca Rgnl Arpt. |
| Apr 17, 1:55 PM CDT | NON-TSTM WND GST 67 | 2 S Fort Stanton, NM | AWOS station KSRR Sierra Blanca Rgnl Arpt. |
| Apr 17, 2:36 PM CDT | HIGH SUST WINDS 40 | 1 Ne Dunken, NM | Mesonet station DUNN5 Dunken 2 NE (Dunken). |
| Apr 17, 3:35 PM CDT | HIGH SUST WINDS 48 | 2 S Fort Stanton, NM | AWOS station KSRR Sierra Blanca Rgnl Arpt. |
| Apr 17, 3:36 PM CDT | NON-TSTM WND GST 64 | 3 W Midway, NM | ASOS station KROW Roswell Air Center. |
| Apr 17, 4:45 PM CDT | NON-TSTM WND GST 66 | 19 Wsw Oscuro, NM | Mesonet station WSM06 Pole 616 (WSMR). |
| Apr 17, 5:20 PM CDT | NON-TSTM WND GST 62 | 7 W Oscuro, NM | Mesonet station WSM14 Oscura Range Camp (WSMR). |
| Apr 17, 5:20 PM CDT | DUST STORM | 3 S Boles Acres, NM | Relayed from WFO ABQ. NMSP reporting vis under 100 feet along US-54 from MM40 to MM50. |
| Apr 17, 5:36 PM CDT | NON-TSTM WND GST 58 | 1 Ne Dunken, NM | Mesonet station DUNN5 Dunken 2 NE (Dunken). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -801 J/kg
- Mixed-layer LCL
- 1604 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
333 WWUS84 KMAF 162007 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 307 PM CDT Wed Apr 16 2025 ...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/ THURSDAY FOR 20-FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, NORTHWEST PERMIAN BASIN AND HIGHER TERRAIN... TXZ047-051-061-075-275-276-279-281-162115- /O.CAN.KMAF.FW.A.0014.250417T1300Z-250418T0300Z/ Borden-Martin-Ector-Pecos-Chinati Mountains-Marfa Plateau- Central Brewster-Presidio Valley- 307 PM CDT Wed Apr 16 2025 ...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR THE CENTRAL PERMIAN BASIN AND MARFA PLATEAU... Low wind speeds will greatly limit fire weather concerns despite very dry conditions. $$ NMZ116>119-TXZ045-046-050-059-060-067-271>274-277-278-171200- /O.UPG.KMAF.FW.A.0014.250417T1300Z-250418T0300Z/ /O.NEW.KMAF.FW.W.0018.250417T1500Z-250418T0300Z/ Sacramento Foothills and Guadalupe Mountains-Chaves Plains- Eddy Plains-Lea-Gaines-Dawson-Andrews-Loving-Winkler-Ward- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson-Reeves County Plains-Davis Mountains- Davis Mountains Foothills- 307 PM CDT Wed Apr 16 2025 /207 PM MDT Wed Apr 16 2025/ ...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/ THURSDAY FOR 20-FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, NORTHWEST PERMIAN BASIN AND HIGHER TERRAIN... * WINDS...Southwest 25 to 35 mph with gusts up to 55 mph. With higher gusts in the mountains. * RELATIVE HUMIDITY...As low as 7 percent. * RFTI...5 to 7 or critical to extreme. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. Fires can start from the smallest of flames or sparks and are highly discouraged. Observe local burn bans. * SEVERITY... FUELS (ERC)...70th-89th percentile...4 (out of 5). WEATHER...Critical...3 (out of 5). FIRE ENVIRONMENT...7 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$ TXZ270-171200- /O.NEW.KMAF.FW.W.0018.250417T1500Z-250418T0300Z/ Guadalupe Mountains Above 7000 Feet- 207 PM MDT Wed Apr 16 2025 ...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/ THURSDAY FOR 20-FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, NORTHWEST PERMIAN BASIN AND HIGHER TERRAIN... * WINDS...Southwest 25 to 35 mph with gusts up to 55 mph. With higher gusts in the mountains. * RELATIVE HUMIDITY...As low as 7 percent. * RFTI...5 to 7 or critical to extreme. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. Fires can start from the smallest of flames or sparks and are highly discouraged. Observe local burn bans. * SEVERITY... FUELS (ERC)...70th-89th percentile...4 (out of 5). WEATHER...Critical...3 (out of 5). FIRE ENVIRONMENT...7 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
2 follow-up statements
717 WWUS84 KMAF 170717 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 217 AM CDT Thu Apr 17 2025 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR 20-FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, NORTHWEST PERMIAN BASIN AND HIGHER TERRAIN... ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON AND EVENING FOR 20-FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, NORTHWEST PERMIAN BASIN AND HIGHER TERRAIN... NMZ116>119-TXZ045-050-059-060-067-270>274-277-278-171930- /O.NEW.KMAF.FW.A.0015.250418T1500Z-250419T0300Z/ /O.CON.KMAF.FW.W.0018.250417T1500Z-250418T0300Z/ Sacramento Foothills and Guadalupe Mountains-Chaves Plains- Eddy Plains-Lea-Gaines-Andrews-Loving-Winkler-Ward- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson-Reeves County Plains-Davis Mountains- Davis Mountains Foothills- 217 AM CDT Thu Apr 17 2025 /117 AM MDT Thu Apr 17 2025/ ...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR 20-FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, NORTHWEST PERMIAN BASIN AND HIGHER TERRAIN... ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON AND EVENING FOR 20-FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, NORTHWEST PERMIAN BASIN AND HIGHER TERRAIN... * WINDS...Southwest 25 to 35 mph with gusts up to 55 mph. Higher winds expected in the mountains. * RELATIVE HUMIDITY...As low as 8 percent. * RFTI...7 or extreme. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. Fires can start from the smallest of flames or sparks and are highly discouraged. Observe local burn bans. * SEVERITY... FUELS (ERC)...70th-89th percentile...4 (out of 5). WEATHER...Critical...4 (out of 5). FIRE ENVIRONMENT...7 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ TXZ046-171930- /O.CON.KMAF.FW.W.0018.250417T1500Z-250418T0300Z/ Dawson- 217 AM CDT Thu Apr 17 2025 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR 20-FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, NORTHWEST PERMIAN BASIN AND HIGHER TERRAIN... * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 9 percent. * RFTI...5 or critical. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. Fires can start from the smallest of flames or sparks and are highly discouraged. Observe local burn bans. * SEVERITY... FUELS (ERC)...70th-89th percentile...4 (out of 5). WEATHER...Near Critical...2 (out of 5). FIRE ENVIRONMENT...6 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$ TXZ075-275-276-279>282-171930- /O.NEW.KMAF.FW.A.0015.250418T1500Z-250419T0300Z/ Pecos-Chinati Mountains-Marfa Plateau-Central Brewster- Chisos Basin-Presidio Valley-Lower Brewster County- 217 AM CDT Thu Apr 17 2025 ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON AND EVENING FOR 20-FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, NORTHWEST PERMIAN BASIN AND HIGHER TERRAIN... * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 9 percent. * RFTI...6 or critical. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. Fires can start from the smallest of flames or sparks and are highly discouraged. Observe local burn bans. * SEVERITY... FUELS (ERC)...70th-89th percentile...4 (out of 5). WEATHER...Near Critical...2 (out of 5). FIRE ENVIRONMENT...6 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
350 WWUS84 KMAF 171933 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 233 PM CDT Thu Apr 17 2025 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR 20- FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, NORTHWEST PERMIAN BASIN AND HIGHER TERRAIN... ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON AND EVENING FOR 20-FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, NORTHWEST PERMIAN BASIN AND HIGHER TERRAIN... NMZ116>119-TXZ045-050-059-060-067-270>274-277-278-181200- /O.CON.KMAF.FW.W.0018.000000T0000Z-250418T0300Z/ /O.CON.KMAF.FW.A.0015.250418T1500Z-250419T0300Z/ Sacramento Foothills and Guadalupe Mountains-Chaves Plains- Eddy Plains-Lea-Gaines-Andrews-Loving-Winkler-Ward- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson-Reeves County Plains-Davis Mountains- Davis Mountains Foothills- 233 PM CDT Thu Apr 17 2025 /133 PM MDT Thu Apr 17 2025/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR 20-FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, NORTHWEST PERMIAN BASIN AND HIGHER TERRAIN... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR 20-FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND VERY HIGH TO EXTREME FIRE DANGER SOUTHEAST NEW MEXICO, NORTHWEST PERMIAN BASIN AND HIGHER TERRAIN... * WINDS...Southwest 25 to 35 mph with gusts up to 55 mph. Higher winds expected in the mountains. * RELATIVE HUMIDITY...As low as 8 percent. * RFTI...7 or extreme. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. Fires can start from the smallest of flames or sparks and are highly discouraged. Observe local burn bans. * SEVERITY... FUELS (ERC)...70th-89th percentile...4 (out of 5). WEATHER...Critical...3 (out of 5). FIRE ENVIRONMENT...7 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ TXZ046-180300- /O.CON.KMAF.FW.W.0018.000000T0000Z-250418T0300Z/ Dawson- 233 PM CDT Thu Apr 17 2025 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR 20-FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, NORTHWEST PERMIAN BASIN AND HIGHER TERRAIN... * WINDS...Southwest 20 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 9 percent. * RFTI...5 or critical. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. Fires can start from the smallest of flames or sparks and are highly discouraged. Observe local burn bans. * SEVERITY... FUELS (ERC)...70th-89th percentile...4 (out of 5). WEATHER...Near Critical...2 (out of 5). FIRE ENVIRONMENT...6 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$ TXZ075-275-276-279>282-181200- /O.CON.KMAF.FW.A.0015.250418T1500Z-250419T0300Z/ Pecos-Chinati Mountains-Marfa Plateau-Central Brewster- Chisos Basin-Presidio Valley-Lower Brewster County- 233 PM CDT Thu Apr 17 2025 ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON AND EVENING FOR 20-FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, NORTHWEST PERMIAN BASIN AND HIGHER TERRAIN... * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 9 percent. * RFTI...6 or critical. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. Fires can start from the smallest of flames or sparks and are highly discouraged. Observe local burn bans. * SEVERITY... FUELS (ERC)...70th-89th percentile...4 (out of 5). WEATHER...Near Critical...2 (out of 5). FIRE ENVIRONMENT...6 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 16, 12:21 PM CDT, 2 hours 46 minutes earlier. Its key messages:
- Updated at 1207 PM CDT Wed Apr 16 2025
- Hot conditions return today with strong winds and fire weather concerns into the weekend.
- Precipitation chances increase Friday night through Saturday evening, with the best chances being Saturday evening over the eastern Permian Basin.
Area forecast discussion, Apr 16, 12:21 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1221 PM CDT Wed Apr 16 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 1207 PM CDT Wed Apr 16 2025
- Hot conditions return today with strong winds and fire weather
concerns into the weekend.
- Precipitation chances increase Friday night through Saturday
evening, with the best chances being Saturday evening over the
eastern Permian Basin.
&&
.SHORT TERM...
(Today through Thursday afternoon)
Issued at 313 AM CDT Wed Apr 16 2025
Southerly winds return today along with much warmer temperatures as
mid level ridging builds over the region. The strongest winds will
develop over the Permian Basin this afternoon with gusts near 30
mph. Winds will stay elevated through the evening as a low level jet
develops. Our break from the heat is over as temperatures climb well
above normal this afternoon. Highs will reach into 80s and 90s with
100s along the Rio Grande. Models indicate a weak mid level
disturbance will cross the the area around peak heating which could
generate some light showers or a storm. Given a dry subcloud layer,
it is highly unlikely much if any rain will reach the ground, but
have kept low PoPs in place.
By Thursday, southwesterly flow aloft increases ahead of an upper
trough digging to our west. Strong winds will mix to the surface
across the higher terrain and adjacent plains of SE NM by afternoon.
Not only will we see high winds across these locations, but also
critical fire weather conditions. It will be another hot one with
highs above 90 degrees for nearly everyone except the mountains. The
atmosphere will remain well capped so even with a dryline feature
over the area, no precipitation is expected.
&&
.LONG TERM...
(Thursday night through Tuesday)
Issued at 313 AM CDT Wed Apr 16 2025
A rinse and repeat pattern with the breezy to strong winds and warm
temperatures continue Friday. Increased cloud cover across the
region will allow slightly cooler temperatures generally ranging in
the 80s to lower 90s areawide. The cloud cover is going to be
induced by an approaching mid-level trough providing lift and mid-
level moisture. Strong winds are also expected as long-term guidance
has a 500 mb jet max over southeast New Mexico and west Texas Friday
afternoon into Friday night. Blowing dust looks to be confined
across southeast New Mexico and the higher terrain where stronger
winds are expected. Low (15-40%) rain and storm chances return
Friday evening over the eastern half of the forecast area as a weak
dryline retrogrades back west, along with the trough providing lift.
Guidance has convection developing during this timeframe mainly east
of the forecast region. Forecast soundings over the eastern Permian
Basin have sufficient deep layer shear (50-80 kts) with minimal CAPE
and steep mid-level lapse rates, suggesting potential severe
activity if a storm develops. There is also strong CIN, coinciding
with very dry moisture profiles which will likely inhibit storm
development.
Rain and storm chances along with breezy to strong winds continue
into Saturday as a Pacific front pushes into the region. The best
precipitation chances are expected Saturday night as the mid-level
trough enters far west Texas and southern New Mexico. These best
chances look favorable once again over the eastern Permian Basin.
Similar severe weather parameters are anticipated which will be
limited over the eastern Permian Basin with deep layer and increased
low-level shear, minimal CAPE, less CIN, and steep mid-level lapse
rates. Surface high pressure builds in Sunday morning reinforcing
cooler air dropping temperatures back to near normal for this time
of year for many locations. Subtle ridging returns as the trough
exits the region Sunday. Temperatures rebound to above normal with
dry conditions early next week.
Lamberson
&&
.AVIATION...
(18Z TAFS)
Issued at 1207 PM CDT Wed Apr 16 2025
VFR conditions continue through the forecast period. Winds are
generally southerly across the region. Westernmost terminals are
expected to be slightly more southwesterly with easternmost
terminals southeasterly. A weak weather system may result in a
shower/thunderstorm or two near the Davis Mountains late this
afternoon and evening. There is a very low chance of brief
impacts to PEQ/FST should anything move into the vicinity.
&&
.FIRE WEATHER...
Issued at 313 AM CDT Wed Apr 16 2025
Critical fire weather conditions are expected Thursday across
southeast New Mexico, northwest Permian Basin, and the higher
terrain as an upper-level storm system approaches. The 500mb jet
max will remain north of the region, however, 20ft winds are
expected to still be strong. The strong winds coinciding with
critical minRH values. ERCs will be in the 75-89th percentile
Thursday and Friday across portions of the Trans Pecos and Permian
Basin with areas elsewhere near and below the 50th percentile.
Given it has been ten days since the last wetting rain, fuels have
returned back to dry.
Friday, critical fire weather concerns will be over the same
locations, however, increasing mid/high clouds will mitigate
curing of fine fuels. Fire weather concerns decrease heading into
the weekend as a Pacific front arrives Saturday night and the
upper-level storm system exits the region on Sunday. Near-critical
concerns may stick around Saturday afternoon due to strong winds
ahead of the front.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 62 95 65 89 / 10 0 10 0
Carlsbad 60 92 63 86 / 0 0 0 0
Dryden 60 93 63 93 / 10 0 10 0
Fort Stockton 62 96 67 90 / 10 0 10 0
Guadalupe Pass 61 83 61 76 / 0 0 0 0
Hobbs 56 91 60 84 / 0 0 0 0
Marfa 54 88 60 81 / 10 0 10 10
Midland Intl Airport 61 94 65 88 / 0 0 10 0
Odessa 62 94 65 87 / 0 0 10 0
Wink 59 96 64 91 / 10 0 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Thursday morning through Thursday
evening for Andrews-Borden-Central Brewster-Chinati
Mountains-Davis Mountains-Davis Mountains Foothills-Dawson-
Eastern Culberson-Ector-Gaines-Guadalupe and Delaware
Mountains-Loving-Marfa Plateau-Martin-Pecos-Presidio Valley-
Reeves County Plains-Van Horn and Highway 54 Corridor-Ward-
Winkler.
High Wind Watch from Thursday morning through Sunday evening for
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains.
NM...Fire Weather Watch from Thursday morning through Thursday
evening for Chaves Plains-Eddy Plains-Lea-Sacramento
Foothills and Guadalupe Mountains.
High Wind Watch from Thursday morning through Sunday afternoon
for Guadalupe Mountains of Eddy County.
&&
SHORT TERM...29
LONG TERM....11
AVIATION...91The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 2:09 PM CDT | High Wind Warning | MAF | Culberson | 59 hr |
Nearby
Red Flag Warnings in Texas, 2025Red Flag Warnings in New Mexico, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.